Facebook Pixel

I started a new birth control and only took the first 4 pills because I felt sick. I had unprotected sex 3 days after stopping the pills and then started bleeding the next day. My last real period was on June 6th. I stopped taking the pills on June 12t

By July 9, 2012 - 12:20pm
Rate This

I had my period on June 6th, started a new birth control on June 10th but stopped taking it June 12th because I felt so sick. I had unprotected sex on June 15th and started bleeding again on June 16th. Could I be pregnant even though I started bleeding again on June 16th?

Add a Comment1 Comments


Hello abeikmann,

No, you could not be pregnant. You started bleeding because you stopped taking the birth control pills after taking them for four days.

Combination oral contraceptive pills contain a synthetic form of estrogen and progestin, which are female hormones that are naturally produced by the ovaries.

These synthetic hormones stabilize a woman's natural hormone levels, and prevent estrogen from peaking mid-cycle. Without the estrogen bump, the pituitary gland does not release other hormones that normally cause the ovaries to release mature eggs.

Synthetic progestin stops the pituitary gland from producing luteinizing hormone and prevents release of a mature egg. It makes the uterine lining inhospitable to a fertilized egg.

So, by stopping the pills, you tricked your body into having a period.


July 9, 2012 - 4:08pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!